Alert archive / Virginia / Wind Advisories in 2011
Wind Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Apr 15, 2011, 11:54 AM EDT for Allegany County, Frederick County, Washington County, Maryland; 8 counties in West Virginia; 17 counties in Virginia. It took effect at Apr 15, 2011, 11:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 11:54 AM EDT (15:54 UTC)
- In effect from
- Apr 15, 2011, 11:00 PM EDT
- Expired
- Apr 16, 2011, 5:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Baltimore/Washington
All 28 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS71 KLWX 151554 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1154 AM EDT FRI APR 15 2011 MDZ501-502-VAZ503-504-WVZ501>506-160000- /O.NEW.KLWX.WI.Y.0009.110416T0300Z-110416T1500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 1154 AM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SATURDAY. * TIMING...OVERNIGHT THROUGH SATURDAY MORNING. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
575 WWUS71 KLWX 151849 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 249 PM EDT FRI APR 15 2011 MDZ501-502-VAZ503-504-WVZ501>506-160300- /O.CON.KLWX.WI.Y.0009.110416T0300Z-110416T1500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 249 PM EDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SATURDAY. * TIMING...OVERNIGHT THROUGH SATURDAY MORNING. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
980 WWUS71 KLWX 160132 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 932 PM EDT FRI APR 15 2011 MDZ501-502-VAZ503-504-WVZ501>506-160945- /O.CON.KLWX.WI.Y.0009.110416T0300Z-110416T1500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 932 PM EDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. * TIMING...THROUGH SATURDAY MORNING. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
195 WWUS71 KLWX 160743 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 343 AM EDT SAT APR 16 2011 MDZ501-502-VAZ503-504-WVZ501>506-161500- /O.CON.KLWX.WI.Y.0009.000000T0000Z-110416T1500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 343 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * TIMING...GUSTS WILL INCREASE EARLY THIS MORNING. * WINDS...SOUTHEASTERLY 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRAMAR
788 WWUS71 KLWX 161038 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 638 AM EDT SAT APR 16 2011 MDZ003-004-VAZ025>031-036>040-042-501-WVZ050>053-055-161600- /O.EXB.KLWX.WI.Y.0009.000000T0000Z-110416T2100Z/ WASHINGTON-FREDERICK MD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...WASHINGTON...LEESBURG...WARRENTON... MARTINSBURG...CHARLES TOWN...MOOREFIELD 638 AM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHEASTERLY 20 TO 30 MPH WITH GUSTS UP TO 50 MPH MAINLY ALONG RIDGE LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ501-502-VAZ503-504-WVZ501>506-161600- /O.EXT.KLWX.WI.Y.0009.000000T0000Z-110416T2100Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 638 AM EDT SAT APR 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON/KRAMAR
353 WWUS71 KLWX 161401 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1001 AM EDT SAT APR 16 2011 MDZ003-004-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-162100- /O.CON.KLWX.WI.Y.0009.000000T0000Z-110416T2100Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 1001 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
344 WWUS71 KLWX 161924 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 324 PM EDT SAT APR 16 2011 MDZ003-004-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-162100- /O.CON.KLWX.WI.Y.0009.000000T0000Z-110416T2100Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 324 PM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Apr 15, 10:09 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 10:09 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 AM EDT FRI APR 15 2011
.SYNOPSIS...
A BACKDOOR COLD FRONT MOVING SOUTH ACROSS THE MID-ATLANTIC REGION
WILL REINFORCE BELOW-NORMAL TEMPERATURES TODAY. A SURFACE TROUGH
AND SUBSEQUENT COLD FRONT ASSOCIATED WITH A POTENT UPPER-LEVEL
DISTURBANCE WILL CROSS THE REGION ON SATURDAY. HIGH PRESSURE
RETURNS SUNDAY INTO EARLY NEXT WEEK BEFORE A STRONG LOW PRESSURE
SYSTEM IMPACTS THE REGION MID- WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BACK DOOR COLD FRONT CURRENTLY MOVING SOUTH ACROSS THE CWFA THIS
MORNING. WINDS HAVE SWITCHED TO THE EAST/NORTHEAST ACROSS EAST OF
THE BLUE RIDGE THIS MORNING. HIGH PRESSURE WILL CONTINUE TO BUILD
SOUTHWARD THROUGH THE AFTERNOON. NO MAJOR CHANGES TO THE TEMP/POP
FORECAST THROUGH THE AFTERNOON.
MADE A COUPLE OF ADJUSTMENTS TO THE FLOOD WATCH. ONE TO TWO INCHES
OF RAINFALL IS EXPECTED ACROSS THE CWFA...WITH THE HIGHEST AMOUNTS
EXPECTED WEST OF THE BLUE RIDGE AND ACROSS THE NORTHERN VIRGINIA
FOOTHILLS. ACROSS THE METRO AREAS...SLIGHTLY LOWER AMOUNTS AROUND AN
INCH WILL BE THE AVERAGE. ADDED...ALLEGANY...MINERAL...WESTERN GRANT
AND CULPEPER COUNTIES TO THE EXISTING WATCH.
TONIGHT...CENTRAL CONUS LOW LIFTS NORTH TO THE GREAT LAKES AS A
REINFORCING SHORTWAVE APPROACHES FROM THE CANADIAN PRAIRIES...WITH
THE ASSOCIATED COLD FRONT APPROACHING THE MID-ATLANTIC. STRONG
SELY LLJ /40-50 KT AT 925 MB IN NAM AND GFS/ OVERRIDES THE CAD
WEDGE...LOWERING CEILINGS AND ALLOWING DRIZZLE THEN RAIN TO
DEVELOP ACROSS THE CWA. MAINTAINED 100 POPS WEST OF THE BLUE RIDGE
/THOUGH ELY FLOW ALSO WILL ENHANCE PRECIPITATION POTENTIAL ON ERN
SLOPES OF THE BLUE RIDGE MTNS/. MIN TEMPS MID TO UPR 40S IN CLOUDS
AND INCREASING RAIN. QPF UP TO ONE-QUARTER INCH FOR HIGHER
ELEVATIONS.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
DP...NEGATIVELY-TILTED UPR LOW WILL MOVE SLOWLY EWD ACRS THE UPR
MS RVR BY SAT MRNG. INCRG PRES GRADIENT WITH ASSOCIATED SFC LOPRES
OVER GRTLKS WILL INDUCE STRONG SELY FLOW ACRS MID-ATLC RGN. SUCH
STRONG WIND FIELDS SHUD HELP TO DISPLACE SFC RDG AXIS THAT WILL BE
PRESENT ACRS FCST AREA FRI NGT.
SUCH STRONG SELY FLOW ALSO WILL PROVIDE AMPLE UPSLP COMPONENT TO
WINDS. GIVEN AGGRESSIVE MSTR ADVCTN...WDSPRD RAIN XPCD TO DVLP SAT
MRNG OVER WRN HALF OF FCST AREA AS FORCING FOR ASCENT SPREADS EWD
AHEAD OF APRCHG UPR LOW.
NEGATIVELY-TILTED SFC TROF AXIS WILL SHARPEN SAT AFTN ACRS
SHENANDOAH VLY AS POTENT AND CYCLONICALLY-CURVED UPR JET APRCHS.
SFC TROF AXIS WILL DVLP NEWD SAT AFTN. CNVCTN XPCD TO INCR ALONG
THIS BNDRY AS IT MOVES NEWD INTO CNTRL FOOTHILLS...PIEDMONT...NRN
VA AND SRN MD. QUASI-LINEAR CNVCTV SYSTEM IS XPCD TO IMPACT SRN
HALF OF FCST AREA SAT AFTN AND EVE.
GIVEN FCSTD MAXIMA IN LOW-MID 60S...CNVCTN SHUD BE BASED IN BNDRY
LYR...SO H9 FLOW OF 50-60 KT WILL SUPPORT DMGG WIND THREAT.
EXTREME LOW-LVL SHEAR AND FAVORABLE XPCD STORM MOTION ALSO WILL
SUPPORT MESOVORTEX GENERATION AND ATTENDANT TORNADO THREAT DESPITE
WEAK INSTBY.
CNVCTN AND SFC TROF WILL SHIFT EWD AND SHUD VACATE THE AREA SAT
EVE. WLY-NWLY FLOW BEHIND THIS BNDRY WILL SUSTAIN UPSLP SHWRS ON
WRN SLOPES SAT EVE.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
SEASONABLE TO ABV-NRML TEMPS XPCD FOR MUCH OF NEXT WK AS SLY FLOW
DVLPS IN ADVANCE OF A STG UPR SYSTEM THAT WILL APRCH FROM THE SRN
PLNS. LGT RAIN MAY DVLP IN WARM AIR ADVCTN PATTERN MON EVE AND
TUE. PRIMARY CONCERN FOR MORE SGFNT PCPN WILL BE WED AFTN AND EVE
AS BROAD WARM SECTOR AHEAD OF TRAILING SFC TROF WILL BE IN PLACE
OVER MUCH OF NERN CONUS. SVR TSTMS MAY DVLP DURG THIS TIME AS SFC
TROF FOCUSES CNVGNC AND MOVES EWD.
WEAK CDFNT CROSSES FCST AREA THU AND WILL LEAD TO TEMPS NEAR NRML
FOR THE TIME OF YEAR. ONSHORE FLOW MAY PROMOTE SLGTLY BLW-NRML
TEMPS AND CHCS FOR PCPN LATE IN THE WK.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL CONTINUE THIS MORNING AS HIGH PRESSURE BUILDS IN
BEHIND A WEAK BACK DOOR FRONT. NORTHEAST WINDS EXPECTED ACROSS MUCH
OF THE AREA TODAY. GUSTS TO AROUND 20 KT WILL BE LIKELY DURING THE
AFTERNOON.
IFR CIGS INTRODUCED TO TAFS LATE TONIGHT AS RAIN CHANCES INCREASE
IN CONTINUED ELY FLOW AROUND 10 KT.
WDSPRD RAIN XPCD TO DVLP W OF BLUE RDG SAT MRNG. SFC TROF WILL
SHARPEN IN SHENANDOAH VLY AND WILL PROVIDE FOCUS FOR CNVCTV DVLPMT
SAT AFTN. LINE OF SHWRS AND TSTMS WILL MOVE NEWD AND LKLY WILL
IMPACT SRN TERMINALS SAT AFTN-EVE.
RAPID IMPROVEMENT IN CONDS XPCD IN WAKE OF CNVCTV LINE. SUB-VFR
CONDS WILL BE PSBL TUE-WED AS MSTR ADVCTN LEADS TO LWRG CIGS AND
INCRG CHCS FOR PCPN.
&&
.MARINE...
CURRENT FORECAST ON TRACK THIS MORNING AND EXISTING GRIDS LOOK GOOD.
DID MAKE A CHANGE FOR SATURDAY...ADDED THE UPPER TIDAL POTOMAC TO
THE GALE WARNING.
SMALL CRAFT ADZY MAY BE NEEDED MID-WK AS SLY FLOW DVLPS AND
CHANNELING ENSUES.
&&
.HYDROLOGY...
OWING TO ANTECEDENT RAIN EVENT TUE...SOIL RMNS QUITE MOIST THRU
THE POTOMAC HIGHLANDS...SHENANDOAH VLY...CNTRL FOOTHILLS...
PORTIONS OF NRN VA AND THE ERN WV PNHDL. QPF FOR SAT EVENT CALLS
FOR 1.0-1.5 IN ACRS THIS SAME AREA...WHERE LESSER PCPN AMTS LKLY
WILL LEAD TO FLASH FLOODING. THUS...FLASH FLOOD WATCH HAS BEEN
ISSUED 15/12Z - 16/00Z FOR MUCH OF WRN HALF OF FCST AREA.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS WILL INCREASE TO AROUND ONE FOOT ABOVE NORMAL TONIGHT
FOR WRN SHORE OF MD BAY AND THE TIDAL POTOMAC IN STIFF ELY FLOW.
ELY ONSHORE FLOW WILL BCM SELY SAT MRNG. INCRG SELY WINDS AMID DP
SFC LOPRES OVER GRTLKS RGN WILL MAINTAIN POSITIVE TIDAL ANOMALIES
OF 1.0-1.5 FT THRU MD CHSPK BAY AND TIDAL POTOMAC RVR. WATER LVL
MODEL FCSTS ARE ADDING INCRG CONFIDENCE THAT THRESHOLDS FOR AT
LEAST MINOR COASTAL FLOODING WILL BE MET DURG HIGH TIDES ON SAT.
COASTAL FLOOD ADZY LKLY WILL BE NEEDED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR MDZ501-502.
VA...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR VAZ025>031-036>040-050-051-503-504.
WV...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ530>533-
538>541.
GALE WARNING FROM 8 AM TO 6 PM EDT SATURDAY FOR ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ534>537-
542-543.
&&
UPDATE...LISTEMAAHazardous weather outlook, Apr 15, 10:35 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1035 AM EDT FRI APR 15 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1035 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING IS IN EFFECT SATURDAY FOR THE WATERS. A COASTAL FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG THE TIDAL POTOMAC RIVER AND MARYLAND PORTION OF THE CHESAPEAKE BAY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHERN HALF OF THE OUTLOOK AREA. SOME THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS AND TORNADOES. HEAVY RAIN WITH THESE STORMS ALSO COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED SATURDAY AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1035 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED TONIGHT AT HIGH ELEVATIONS. A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS ARE EXPECTED SATURDAY AT HIGH ELEVATIONS. A WIND ADVISORY MAY BE NEEDED. SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHERN HALF OF THE OUTLOOK AREA. SOME THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS AND TORNADOES. HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLASH FLOODING AND RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY FOR PORTIONS OF NORTHERN VIRGINIA...THE SHENANDOAH VALLEY...THE POTOMAC HIGHLANDS...THE CENTRAL FOOTHILLS AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING PRIMARILY ALONG AND WEST OF THE BLUE RIDGE. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED SATURDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:34 AM EDT | Flash Flood Watch | LWX | Allegany, Baltimore, Carroll, Frederick, Washington, City of Baltimore | 41 hr |
| Apr 15, 10:52 AM EDT | Coastal Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 26 hr |
| Apr 15, 2:57 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 21 hr |
| Apr 15, 3:47 AM EDT | Gale Warning | LWX | 48 hr |
Nearby
Wind Advisories in Virginia, 2011Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.